Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2011, 5:19 AM CDT for 4 counties in Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 5:19 AM CDT (10:19 UTC)
- Expired
- May 24, 2011, 5:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:20 AM CDT | TSTM WND DMG | Gallatin, TN | TREES DOWN COUNTY-WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS54 KOHX 241019
SVROHX
TNC111-165-169-189-241045-
/O.NEW.KOHX.SV.W.0192.110524T1019Z-110524T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 AM CDT
* AT 517 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
GALLATIN...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3640 8599 3637 8606 3634 8609 3620 8636
3639 8662 3665 8634
TIME...MOT...LOC 1019Z 243DEG 31KT 3633 8640
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:37 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 24, 3:37 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 337 AM CDT TUE MAY 24 2011 .DISCUSSION... AIRMASS ACROSS THE REGION REMAINS PLENTY UNSTABLE WITH ANALYSIS SHOWING WARM FRONT HOLDING ACROSS THE OH VALLEY. ALOFT...ML/UL LOWS/TROFS REMAIN ACROSS THE DESERT SOUTHWEST...LEAVING WEST/SOUTHWEST FLOW CONTINUING OVER THE MID-SOUTH. CONVECTION CONTINUES TO FIRE NEAR/AHEAD OF SFC LOW/BOUNDARY IN THE PLAINS AND RIDE EASTWARD IN ML FLOW. ADDITIONAL DEVELOPMENT OCCURRING ACROSS THE SOUTH CWA NEAR POSITIVE FLUX AND POTENTIAL TEMP MAX...WHICH WILL CONTINUE NORTHWARD THIS MORNING. SAME GENERAL TYPE OF WX EXPECTED TODAY THRU WED AS SFC/UPPER LOWS ADVANCE TO NEAR MCI VICINITY 00Z THU. WARM FRONT WILL REMAIN WELL NORTH AS TRAILING COLD FRONT MOVES OUT OF THE PLAINS. BY 00Z FRI SFC/UPPER LOWS EXPECTED TO BE JUST NORTH OF THE CWA WITH COLD FRONT JUST WEST...BUT IT IS WEAKENING. ML/UL TROFS DO SWING BY EARLY THU NIGHT BUT FRONTAL BOUNDARY SEEMS TO WASH OUT AS NEXT SFC LOW FORMS IN THE SOUTHERN PLAINS EARLY FRI. ULTIMATELY TREND FOR ISO-SCT SHWRS/STORMS...SOME STRONG TO SEVERE...WILL CONTINUE TODAY-TOMORROW. DEEPER MOISTURE WILL MOVE IN WED NIGHT/THU AHEAD OF SFC/UL LOWS. INCREASE IN FORCING/DEEP MOISTURE EXPECTED TO ALSO INCREASE TSTORM COVERAGE AFTER MIDNIGHT AND ON INTO THU AS THE FEATURES PASS. THERMODYNAMIC PARAMETERS STAY ON HIGHER SIDE AND AGAIN SEVERE STORMS ARE POSSIBLE...ESPECIALLY WEST OF I-65. ML/UL FLOW REMAINS MORE WESTERLY FRI-SAT AS CLOSED LOWS CROSS THE NORTHERN PLAINS/GREAT LAKES. THIS WILL KEEP A WEAK FRONTAL BOUNDARY JUST NORTHWEST WHICH COMBINED WITH WEAK MOISTURE SOURCE MAY BRING A FEW AREA STORMS LATE FRI NIGHT/SAT. ML/UL RIDGES FINALLY BUILD IN ON SUN AND REMAINS STRONG INTO EARLY WEEK. A ROUGE STORM OR TWO MAY FORM IN STRONG AFTERNOON HEATING BUT THE MID-STATE WILL REMAIN DRY BY IN LARGE INTO TUE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 68 88 69 / 40 10 20 60 CLARKSVILLE 85 66 85 68 / 40 20 30 60 CROSSVILLE 82 63 85 66 / 40 10 20 20 COLUMBIA 88 68 88 69 / 30 10 20 60 LAWRENCEBURG 88 67 87 68 / 30 10 20 60 WAVERLY 86 67 87 69 / 40 20 30 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 23, 10:08 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CDT MON MAY 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-250315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1008 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TONIGHT... STORMS OVER NORTHERN ARKANSAS ARE EXPECTED TO MOVE INTO MIDDLE TENNESSEE LATE TONIGHT...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. SOME PARTS OF MIDDLE TENNESSEE HAVE RECEIVED LOCALLY HEAVY RAINFALL OVER THE LAST FEW DAYS...AND ANY HEAVY RAINS THAT FALL IN THESE LOCATIONS WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP TUESDAY AND WEDNESDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED AT TIMES OF ACTIVE WEATHER FROM LATE TONIGHT THROUGH THURSDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, May 24, 2:34 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 234 AM CDT TUE MAY 24 2011 TNZ093-240800- WAYNE- 234 AM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF OLIVE HILL...OR 13 MILES EAST OF SAVANNAH...MOVING EAST NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, May 24, 3:30 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT TUE MAY 24 2011 TNZ057-058-060-240900- HICKMAN-LEWIS-MAURY- 330 AM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY COUNTIES... AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HOHENWALD...MOVING NORTHEAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, May 24, 4:26 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 426 AM CDT TUE MAY 24 2011 TNZ024-025-057-241015- DICKSON-HICKMAN-HUMPHREYS- 426 AM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS COUNTIES... AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DICKSON...MOVING NORTHEAST AT 35 MPH. PEOPLE IN EASTERN HUMPHREYS...NORTHEASTERN HICKMAN AND WESTERN DICKSON COUNTIES...INCLUDING THE CITIES OF DICKSON AND BURNS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, May 24, 5:03 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 4 NE NASHVILLE 36.21N 86.73W
05/24/2011 E1.25 INCH DAVIDSON TN TRAINED SPOTTER
NEAR OPRY MILLS
0455 AM TSTM WND GST 4 NE NASHVILLE 36.21N 86.73W
05/24/2011 M65.00 MPH DAVIDSON TN TRAINED SPOTTER
NEAR OPRY MILLS
&&
MRICHARDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 31 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry, Wayne | 25 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 24, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| May 24, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| May 24, 5:14 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| May 24, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 36 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 35 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 30 min |
| May 24, 1:07 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 24, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 26 min |
| May 24, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 30 min |
| May 24, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 28 min |
| May 24, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 34 min |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.